Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Indianapolis, IN

April 19, 2011Henry County, Randolph County, Rush County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2011, 1:13 PM EDT for Henry County, Randolph County, Rush County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 1:13 PM EDT (17:13 UTC)
Expired
Apr 19, 2011, 1:30 PM EDT
In force
17 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Henry County, IN, Randolph County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 491 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
491 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS53 KIND 191713
SVRIND
INC065-135-139-191800-
/O.NEW.KIND.SV.W.0061.110419T1713Z-110419T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN RUSH COUNTY IN CENTRAL INDIANA...

* UNTIL 200 PM EDT

* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF NEW CASTLE...OR 15 MILES
  WEST OF CAMBRIDGE CITY...AND MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRAUGHN AROUND 120 PM EDT...
  MOORELAND AROUND 125 PM EDT...
  LOSANTVILLE AND MODOC AROUND 130 PM EDT...
  LYNN AROUND 140 PM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 116 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
      3980 8522 3975 8550 3989 8557 4019 8481
      4004 8481
TIME...MOT...LOC 1713Z 253DEG 51KT 3983 8541
WIND...HAIL <50MPH 1.00IN

$$

KOCH
2 follow-up statements
099 
WWUS53 KIND 191719
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
119 PM EDT TUE APR 19 2011

INC065-135-139-191800-
/O.CON.KIND.SV.W.0061.000000T0000Z-110419T1800Z/
HENRY-RANDOLPH-RUSH-
119 PM EDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSH...SOUTHERN HENRY AND SOUTHERN RANDOLPH COUNTIES UNTIL 200 PM
EDT...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF NEW CASTLE...OR 11 MILES WEST OF
CAMBRIDGE CITY...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOORELAND AROUND 125 PM EDT...
  LOSANTVILLE AND MODOC AROUND 130 PM EDT...
  LYNN AROUND 140 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
      3980 8522 3975 8550 3989 8557 4019 8481
      4004 8481
TIME...MOT...LOC 1719Z 253DEG 51KT 3986 8531
WIND...HAIL <50MPH 1.00IN

$$

KOCH
412 
WWUS53 KIND 191730
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT TUE APR 19 2011

INC065-135-139-191741-
/O.CAN.KIND.SV.W.0061.000000T0000Z-110419T1800Z/
HENRY-RANDOLPH-RUSH-
130 PM EDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSH...SOUTHERN
HENRY AND SOUTHERN RANDOLPH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4001 8482 4001 8520 3988 8520 3987 8521
      3980 8522 3975 8550 3989 8557 4019 8481
      4004 8481
TIME...MOT...LOC 1731Z 253DEG 51KT 3991 8523

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:43 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 19, 12:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EDT TUE APR 19 2011

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.MESO UPDATE...

THERE IS A TIGHT THERMAL GRADIENT/BOUNDARY THAT EXTENDS WEST-EAST
FROM LWV - CVG WHERE TEMPERATURES QRE IN THE MID/UPPER 40S NORTH OF
THE BOUNDARY AND LOW 70S SOUTH.  LATEST VISIBLE SATELLITE IMAGERY
INDICATES CLEARING SKIES AND RAPID HEATING/DESTABILIZATION OVER S
CENTRAL MO AHEAD OF ADVANCING MID LEVEL TROUGH ACROSS OK/KS.

LOCALLY HEAVY RAINFALL/ISOLATED SEVERE STORMS WILL BE MOVING EWD
OVER THE NEXT HOUR OR SO AND ALLOW SKIES TO CLEAR A BIT SOUTH OF HUF
- IND - DAY LINE.  EXPECT STRONG/SEVERE STORMS TO DEVELOP NEXT FEW
HOURS OVER MO AND SRN IL WHICH WILL MOVE INTO CENTRAL/SRN INDIANA
AFTER MID/LATE AFTERNOON.  NEW DAY1 OUTLOOK FROM SPC JUST ADDED A
SIGNIFICANT AREA WITHIN THE TORNADO OUTLOOK ACROSS CENTRAL INDIANA.
THUS...WE WILL MONTIOR CLEARING/HEATING NEXT FEW HOURS FOR FURTHER
DEVELOPMENT.

&&

.SYNOPSIS...

AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS CENTRAL
INDIANA TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM IS EXPECTED TO
APPROACH INDIANA AND PUSH NORTH TO THE GREAT LAKES TONIGHT. A COLD
FRONT TRAILING FROM THE LOW IS EXPECTED TO PASS ACROSS INDIANA
LATE TONIGHT...GENERATING MORE STORMS...SOME OF WHICH COULD BE
SEVERE. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA ON
WEDNESDAY AFTERNOON AND THURSDAY PROVIDING DRY WEATHER.

ANOTHER LOW TAKES SHAPE IN THE PLAINS LATE IN THE WEEK AND HELPS
ESTABLISH A FRONTAL BOUNDARY THAT REMAINS IN THE REGION THROUGH
THE END OF THE FORECAST PERIOD...PROVIDING NEARLY CONSTANT SHOWER
AND THUNDERSTORM CHANCES THROUGH MONDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...

INCREDIBLY TIGHT WARM FRONT LOCATED ROUGHLY ALONG THE SOUTHERN
BOUNDARY OF THE FORECAST AREA THIS MORNING. SECOND ROUND OF
SHOWERS AND THUNDERSTORMS AFTER THE OVERNIGHT ACTIVITY IS
PROCEEDING ACROSS THE NORTHERN HALF OF THE AREA WITH HEAVY RAIN
AND SOME HAIL.

NORTHWARD PROGRESS OF THE BOUNDARY HAS BEEN DELAYED BY THIS
MORNING CONVECTION...AND THIS WILL SIGNIFICANTLY IMPACT EXPECTED
HIGH TEMPERATURES THIS AFTERNOON...WHICH IS A MAJOR BUST POTENTIAL
AREA OF THE FORECAST AS GRADIENT ACROSS THE BOUNDARY IS ON THE
ORDER OF 15-20 DEGREES OVER A 1-2 COUNTY WIDE AREA. HAVE DELAYED
THE NORTHWARD PROGRESS OF THE BOUNDARY A FEW HOURS AND THUS
LOWERED MAX TEMPS ACROSS MUCH OF THE CENTRAL AND NORTHERN PORTION
OF THE AREA.

AFTER THE CURRENT ROUND OF THUNDERSTORMS CONCLUDES...ATTENTION
WILL SHIFT TO THE WARM FRONT...AS THIS MAY SERVE AS THE FOCUS FOR
ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON INTO THE EARLY
EVENING...WITH POTENTIAL FOR TORNADIC STORMS...LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN.

STILL EXPECT ADDITIONAL SEVERE STORMS IN THE FORM OF A QUICKLY
PROGRESSING LINE OR BOW COMPLEX SWEEPING ACROSS THE AREA
OVERNIGHT...WITH CONTINUED TORNADO/LARGE HAIL/HEAVY RAIN
POTENTIAL...IN ADDITION TO AN EVEN GREATER DAMAGING WIND POTENTIAL.

PREVIOUS NEAR TERM DISCUSSION FOLLOWS /ISSUED 242 AM EDT APR 19/

SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY
ACROSS SOUTHERN INDIANA STRETCHING WEST TO LOW PRESSURE OVER THE
OKLAHOMA PANHANDLE. WATER VAPOR IMAGERY SHOWS ABUNDANT MOISTURE
STREAMING ACROSS THE PLAINS STATES AND MISSISSIPPI VALLEY IN THE
NEARLY ZONAL FLOW. SOUTHERLY FLOW ON THE SOUTH SIDE OF THE WARM
FRONT WAS ADVECTING WARM AND MOIST AIR TOWARD CENTRAL INDIANA WITH
DEW POINTS IN THE MIDDLE 60S ACROSS SOUTHERN ILLINOIS AND WESTERN
KENTUCKY. MEANWHILE ON THE NORTH SIDE OF THE FRONTAL BOUNDARY
NORTHEAST WINDS CONTINUED TO PREVAIL ALONG WITH TEMPERATURES AND
DEW POINTS IN THE 40S.

MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND SEVERE THREAT TIMING.

GFS 300K ISENTROPIC SURFACE SHOWS STRONG ISENTROPIC LIFT CONTINUING
OVERNIGHT BEFORE ADVECTING NORTHWARD AS THE WARM FRONT PUSHES
NORTH THIS AFTERNOON. GIVEN THE MOIST AIR MASS AND THIS UPGLIDE
AHEAD OF THE LOW....WILL CONTINUE TO EXPECTED SHOWERS AND SCT
THUNDERSTORMS ACROSS CENTRAL INDIANA OVERNIGHT BEFORE TAPERING OFF
LATER THIS MORNING.

FORECAST SOUNDINGS ACROSS THE FORECAST AREA SHOW A LINGERING LOWER
LEVEL INVERSION IN PLACE IN MOST AREAS LONG AND NORTH OF THE WARM
FRONT. ABOVE THE INVERSION...MUCH BETTER INSTABILITY LOOKS TO BE
IN PLACE AS STEEP LAPSE RATES ARE PRESENT. FURTHERMORE ACROSS THE
AREA VERY FAVORABLE WIND SHEAR IS PRESENT AS STORM RELATIVE
HELICITY IS IN EXCESS OF 300 M2/S2 FOR MUCH OF THE DAY. THUS ANY
CONVECTIVE DEVELOPMENT THAT DOES OCCUR WILL HAVE A VERY FAVORABLE
ENVIRONMENT IN WHICH TO SPIN.

ONGOING TIMING THOUGHTS REMAIN SIMILAR TO PREVIOUS RUNS AS INITIAL
THREAT WILL BE THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE
FORECAST AREA...SOUTH OF THE WARM FRONT WHERE LIFTED INDEX
READINGS WILL BE LESS THAN -6. GFS SHOWS A STRONG LLJ NEAR 50 KNTS
PUSHING NORTH ACROSS INDIANA LATE THIS AFTERNOON AND
EVENING...HELPING TO PUSH THE WARM FRONT NORTH ALONG WITH THE
WARM...MOIST AND UNSTABLE AIR. THUS EXPECT ONSET MAINLY THIS
AFTERNOON AND CONTINUING INTO THE EVENING HOURS...SPREADING FROM
SOUTH TO NORTH AS THE LLJ WIELDS ITS INFLUENCE. THUS ALTHOUGH A
COMPLETE SOAKER OF A DAY IS NOT EXPECTED...WILL TRY AND FOCUS HIGH
CATEGORICAL POPS MAINLY DURING THE AFTERNOON HOURS.

SECOND ROUND OF STORMS WILL COME LATE TONIGHT AS MODELS PUSH THE
LOW TOWARD MICHIGAN AND THE COLD FRONT IS DRAGGED ACROSS INDIANA.
BY THIS TIME...ANY DAYTIME HEATING WILL BE LOST...HOWEVER A
NEGATIVELY TILTED UPPER SHORT WAVE WILL BEGIN TO INFLUENCE THE
SYSTEM AND FORECAST SOUNDINGS CONTINUE TO SHOW FAVORABLE
INSTABILITY WITH CAPE IN EXCESS OF 2000 J/KG AND FAVORABLE
HELICITY VALUES FOR ROTATING STORMS. THUS AGAIN WILL AIM FOR
CATEGORICAL POPS TONIGHT.

GIVEN THE WARM AND MOIST AIR IN PLACE AND THE EXPECTED DYNAMICS
SEVERE SEVER WEATHER THREATS WILL BE POSSIBLE...INCLUDING FLASH
FLOODING...TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. WILL MENTION ALL OF THESE IN THE HAZARDOUS WEATHER OUTLOOK.

WILL LEAN TO THE WARMER SIDE OF THE MAVMOS TEMPERATURES FOR HIGHS
TODAY AS STRONG WARM AIR ADVECTION IS EXPECTED AS THE WARM FRONT
LIFTS NORTHWARD LATE IN THE DAY.

AS FOR LOWS WILL LEAN TOWARD THE WET BULB TEMPERATURES AS RAIN IS
EXPECTED AND THE BEST COLD AIR DOES NOT ARRIVE UNTIL AFTER 12Z
WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...

MUCH DRIER AIR ARRIVES ON WEDNESDAY AS STRONG HIGH PRESSURE
BUILDS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. TIME
HEIGHT SECTIONS SHOW STRONG SUBSIDENCE ON WEDNESDAY ALONG WITH A
DRY COLUMN. FORECAST SOUNDINGS HINT AT SOME TRAPPED LOWER LEVEL
STRATOCU ON WEDNESDAY AS THE COLD AIR ADVECTION CONTINUES IN THE
WAKE OF THE FRONT. THUS WILL KEEP A FEW CLOUDS AROUND DURING THE
DAY ON WEDNESDAY AND GO COOLER THAN MAVMOS FOR HIGHS.

ANTICYCLONIC SURFACE FLOW BEGINS BY WEDNESDAY NIGHT AND THIS
SHOULD AID CLEARING. THUS EXPECTED A MOSTLY CLEAR NIGHT AS TIME
HEIGHTS AND SOUNDINGS CONTINUE TO SHOW THE DRY COLUMN AMID THE
NORTHWEST FLOW AT 850 MB AND COLD AIR ADVECTION. WILL TREND LOWS
AT OR BELOW MAVMOS FOR LOWS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

WHILE MODEL DISCREPANCIES ARE TYPICAL FOR THE EXTENDED...GENERAL
AGREEMENT REMAINS IN A BRIEF RESPITE THURSDAY BEFORE ANOTHER LOW
PUSHES THROUGH THE AREA AND LAYS OUT A FRONTAL BOUNDARY REMAINING
IN THE AREA THROUGH THE REMAINDER OF THE FORECAST. THIS WILL
PROVIDE NEARLY CONTINUOUS THUNDERSTORM CHANCES FROM THURSDAY NIGHT
ON OUT. WENT NEAR HPC GUIDANCE SAVE FOR LATE IN THE PERIOD ON POPS
AS MORE DISAGREEMENT IS NOTED BETWEEN GUIDANCE SOLUTIONS WITH
RESPECT TO FRONTAL POSITION.

WENT NEAR A CONSENSUS APPROACH ON TEMPS YET AGAIN WITH THE
POTENTIAL FOR SIGNIFICANT REGIONAL TEMPERATURE GRADIENTS.

&&

.AVIATION /DISCUSSION FOR 191800Z TAFS/...

WARM FRONT ACROSS SOUTH CENTRAL INDIANA EXPECTED TO LIFT NORTH BY
ISSUANCE TIME AS LARGE AREA OF STORMS WILL BE TO THE EAST OF CENTRAL
INDIANA. THE FRONT SHOULD BE NEAR BMG AROUND  19Z AND LAF TOWARDS
23Z. STRONG INSTABILITY ALONG WITH STRONG WIND SHEAR SHOULD RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS BY LATE AFTERNOON. STORMS
WERE ALREADY FIRING FROM NORTH CENTRAL ILLINOIS SOUTHWEST INTO
MISSOURI AND SHOULD REACH LAF AROUND 20Z. SO PUT TEMPO THUNDERSTORMS
IN FOR A FEW HOUR AT ALL SITES AFTER 20Z AND WILL JUST HAVE VCTS
AFTER 00Z WITH TIMING COVERAGE IN QUESTION. WINDS WILL SHIFT FROM
NORTHEAST TO SOUTH AT WARM FRONTAL PASSAGE AND FROM SOUTH TO WEST AT
COLD FRONTAL PASSAGE WHICH SHOULD BE AFTER 06Z.

IFR CEILINGS THIS MORNING SHOULD IMPROVE TO MVFR AFTER THE WARM
FRONT PASSES. FINALLY...CLOUDS SHOULD SCATTERED NEAR THE END OF THE
TAF PERIOD. WINDS WILL GUST TO 20 KNOTS OR MORE FOR MOST OF THE TAF
PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

MESO...MCCARTHY
SYNOPSIS...PUMA
NEAR TERM...NIELD/PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...MK
Hazardous weather outlook, Apr 19, 3:57 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 AM EDT TUE APR 19 2011

INZ021-028>031-035>049-051>057-060>065-067>072-200800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
357 AM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED INCLUDE:

TORNADOES...
HEAVY RAIN RESULTING IN FLASH FLOODING...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

AREAS AFFECTED AND TIMING: ISOLATED SEVERE STORMS WILL BE POSSIBLE
THIS MORNING...HOWEVER MORE WIDESPREAD SEVERE WEATHER IS EXPECTED
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. SEVERE THUNDERSTORMS...SOME
CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE THIS AFTERNOON. IF
TORNADOES OCCUR...THEY WILL BE MOST LIKELY TO FORM DURING THE
AFTERNOON AND EARLY EVENING HOURS.

A COLD FRONT WILL PUSH ACROSS THE STATE TONIGHT AND A LINE OF
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS
MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH
THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN
MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ALSO ANOTHER CHANCE OF STORMS THURSDAY NIGHT THROUGH
SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY TODAY. SPOTTERS WILL MOST
LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Special weather statement, Apr 19, 11:46 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT TUE APR 19 2011

INZ036-037-044>046-191630-
BOONE-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-
1146 AM EDT TUE APR 19 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHERN
HENDRICKS...SOUTHEASTERN PARKE...SOUTHWESTERN BOONE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 1230 PM EDT...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROCKVILLE...OR 18 MILES
NORTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BAINBRIDGE AROUND 1205 PM EDT...
CARPENTERSVILLE...ROACHDALE AND GROVELAND AROUND 1210 PM EDT...
LADOGA AROUND 1215 PM EDT...
NORTH SALEM AND NEW ROSS AROUND 1220 PM EDT...
LIZTON...JAMESTOWN AND ADVANCE AROUND 1225 PM EDT...
PITTSBORO AROUND 1230 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4009 8647 3990 8634 3986 8634 3961 8706
      3961 8720 3972 8728
TIME...MOT...LOC 1546Z 242DEG 41KT 3969 8711

KOCH
Special weather statement, Apr 19, 11:47 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 AM EDT TUE APR 19 2011

INZ035-036-043-044-191630-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
1147 AM EDT TUE APR 19 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE...CENTRAL
VERMILLION...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN FOUNTAIN
COUNTIES UNTIL 1230 PM EDT...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF NEWPORT...OR 18 MILES
NORTHEAST OF PARIS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BLOOMINGDALE AROUND 1155 AM EDT...
TURKEY RUN STATE PARK AROUND NOON EDT...
WALLACE AROUND 1205 PM EDT...
SHADES STATE PARK AND ALAMO AROUND 1210 PM EDT...
CRAWFORDSVILLE AROUND 1225 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4017 8696 4003 8679 3974 8746 3985 8753
TIME...MOT...LOC 1547Z 242DEG 41KT 3982 8736

KOCH
Local storm report, Apr 19, 12:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     HAIL             6 NNE BRAZIL            39.60N 87.08W
04/19/2011  E1.00 INCH       CLAY               IN   TRAINED SPOTTER

1213 PM     HAIL             CRAWFORDSVILLE          40.04N 86.90W
04/19/2011  E1.75 INCH       MONTGOMERY         IN   LAW ENFORCEMENT

&&

EBREON
Local storm report, Apr 19, 12:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1237 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             LEBANON                 40.05N 86.47W
04/19/2011  E1.00 INCH       BOONE              IN   AMATEUR RADIO

&&

EBREON
Local storm report, Apr 19, 12:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1249 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             NORTH SALEM             39.86N 86.64W
04/19/2011  E1.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

1244 PM     HAIL             CARMEL                  39.97N 86.11W
04/19/2011  E1.00 INCH       HAMILTON           IN   EMERGENCY MNGR

&&

EBREON
Local storm report, Apr 19, 1:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HAIL             ARCADIA                 40.17N 86.02W
04/19/2011  E1.75 INCH       HAMILTON           IN   EMERGENCY MNGR

&&

EBREON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:25 AM EDTTornado WarningINDDaviess, Greene, Knox, Lawrence, Martin22 min
Apr 19, 3:35 AM EDTTornado WarningINDDaviess, Greene, Knox, Martin25 min
Apr 19, 4:27 AM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe48 min
Apr 19, 5:24 AM EDTAreal Flood WarningINDDaviess, Greene, Jackson, Knox, Lawrence, Martin4 hr
Apr 19, 6:06 AM EDTFlash Flood WarningINDJackson4 hr
Apr 19, 6:42 AM EDTFlash Flood WarningINDJennings3 hr
Apr 19, 8:39 AM EDTSpecial Weather StatementINDParke51 min
Apr 19, 9:19 AM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more18 hr
Apr 19, 9:23 AM EDTSpecial Weather StatementINDHendricks, Marion52 min
Apr 19, 9:26 AM EDTFlash Flood WarningINDJennings30 min
Apr 19, 10:15 AM EDTSpecial Weather StatementINDPutnam, Vigo45 min
Apr 19, 10:54 AM EDTSpecial Weather StatementINDVigo51 min
Apr 19, 11:10 AM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan26 min
Apr 19, 11:13 AM EDTSpecial Weather StatementINDParke47 min
Apr 19, 11:22 AM EDTAreal Flood AdvisoryINDMarion4 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox27 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDGibson, Knox, Posey29 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDClay, Greene3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDShelby3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White35 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDBartholomew, Jackson9 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington20 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDLawrence, Martin23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDelaware, Madison48 hr
Apr 19, 11:27 AM EDTRiver Flood WarningINDHamilton, Madison3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDHamilton, Marion3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMarion, Morgan4 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMorgan, Owen12 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDMorgan, Owen12 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDGreene, Owen18 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Greene, Knox22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Greene, Knox21 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike23 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren16 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren22 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo31 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo17 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDSullivan, Vigo31 days
Apr 19, 11:27 AM EDTRiver Flood WarningINDKnox, Sullivan34 days
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby25 min
Apr 19, 11:41 AM EDTSpecial Weather StatementINDHendricks, Putnam49 min
Apr 19, 11:46 AM EDTSpecial Weather StatementINDBoone44 min
Apr 19, 11:47 AM EDTSpecial Weather StatementINDMontgomery, Vermillion43 min
Apr 19, 12:02 PM EDTSevere Thunderstorm WarningINDBoone, Montgomery, Parke43 min
Apr 19, 12:17 PM EDTAreal Flood WarningINDHancock, Hendricks, Henry, Johnson, Marion, Morgan and 5 more48 hr
Apr 19, 12:30 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Tipton45 min
Apr 19, 12:46 PM EDTSevere Thunderstorm WarningINDHamilton, Madison10 min
Apr 19, 1:10 PM EDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph21 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.